Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 69, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Aug 28, 2004, 8:46 AM CDT for Nolan County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2004, 8:46 AM CDT (13:46 UTC)
- Expired
- Aug 28, 2004, 11:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Nolan County, TX
The radar
The San Angelo radar (KSJT), 93 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 1.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -379 J/kg
- Mixed-layer LCL
- 1941 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 281353 FFWSJT TXC353-281600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 846 AM CDT SAT AUG 28 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... NOLAN COUNTY IN WEST CENTRAL TEXAS THIS INCLUDES THE CITY OF BLACKWELL * UNTIL 1100 AM CDT * AT 842 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR MARYNEAL...OR ABOUT 13 MILES NORTHWEST OF BLACKWELL. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY. * RAINFALL AMOUNTS OF 2 TO 5 INCHES HAVE FALLEN OVER THE WARNED AREA...MAINLY BETWEEN CHAMPION AND MARYNEAL. ALONG RANCH ROAD 608. THE HEAVY RAINS ARE MOVING SLOWLY SOUTH TOWARDS THE MARYNEAL AND BLACKWELL AREAS. AN ADDITIONAL 2 TO 3 INCHES OF RAIN CAN BE EXPECTED OVER CENTRAL AND SOUTHERN NOLAN COUNTIES. BE CAREFUL WHEN APPROACHING ANY LOW WATER CROSSINGS ON RANCH ROAD 608 AND 170 AND STATE HIGHWAY 70. SOME OF THESE LOW WATER CROSSINGS WILL LIKELY BE FLOODED. TURN AROUND DONT DROWN DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. LAT...LON 3225 10035 3233 10055 3210 10066 3208 10031 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 3:36 AM CDT, 5 hours 10 minutes earlier.
Area forecast discussion, Aug 28, 3:36 AM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 336 AM CDT SAT AUG 28 2004 .SHORT TERM... COLD FRONT EXTENDED EXTENDED FROM LUBBOCK...TO JUST NORTH OF HASKELL AND THROCKMORTON COUNTIES...TO WICHITA FALLS AT 3 AM. FRONT WAS MOVING SOUTH AROUND 20 MPH. LINE OF THUNDERSTORMS HAD FILLED IN BEHIND THE FRONT FROM 50 MILES EAST OF LUBBOCK TO WICHITA FALLS... THEN INTO CENTRAL OKLAHOMA. GFS AND ETA MODELS CONVECTIVE PARAMERIZATION APPEAR NOT HAVE LATCHED ON TO CURRENT STORM COMPLEX. IN ADDITION...WITH LIGHT SHOWERS DEVELOPING AHEAD OF FRONT FROM ROBERT LEE TO WINTERS TO BROWNWOOD... INDICATING MID LEVEL INSTABILITY AHEAD OF FRONT (AN OLD MCV OVER SCHLEICHER COUNTY THIS EVENING MAY ALSO BE A FACTOR)...EXPECT THE LINE OF STORMS TO CONTINUE SOUTHWARD...WITH FRONT...DURING THE MORNING. FRONT SHOULD BE ALONG I-20 BY 7 AM...PERHAPS A BIT EARLIER. FRONT SHOULD PASS SOUTH OF SAN ANGELO TO BROWNWOOD LINE BY LATE MORNING. BEST CHANCES OF RAIN WILL BE ALONG AND SOUTH OF I-10 OVERNIGHT. MAY SEE AN ISOLATED SEVERE THUNDERSTORM. ETA SB CAPES 1500-2000 J/KG TODAY WITH LIS OF -3 TO -5. OF COURSE THIS PROBABLY ANTICIPATES MORE HEATING...WHICH WE WONT HAVE AS MUCH OF. MAIN THREAT WILL BE HEAVIER RAINS. 1 TO 2 INCHES IN PLACES COULD CAUSE SOME FLOODING OF LOW WATER CROSSING...ESPECIALLY IN THE BROWNWOOD...SAN SABA...COLEMEN...AND BRADY AREAS WHERE HEAVY RAINS A WEEK AGO SATURATED THE GROUND. WILL NOT GO WITH FLASH FLOOD WATCH AT THIS TIME...BUT WILL MENTION IN HAZARDOUS WEATHER OUTLOOK. && .LONG TERM... MODELS INDICATE WEAK REINFORCEMENT OF THE FRONT SUNDAY. ATMOSPHERE WILL REMAIN UNSTABLE BEHIND FRONT...THROUGH ETA INDICATES DRIER AIR MOVING IN ALOFT OVER THE BIG COUNTRY IN THE AFTERNOON. ETA IS THE DRIER MODEL OVER ALL. WENT CLOSER TO THE SLIGHTLY WETTER GFS SOLUTION. NO UPPER LEVEL DISTURBANCES SUNDAY...BUT AREA WILL REMAIN IN DIFLUENT UPPER LEVEL FLOW. GFS MODELS DOES INDICATED SOME SHORTWAVES MOVING SOUTH ALONG THE TEXAS/NEW MEXICO BORDER MONDAY AND TUESDAY...WITH POSSIBLE MCS DEVELOPMENT. DIFFICULT TO SAY HOW MUCH THIS WILL AFFECT US IN WEST CENTRAL TEXAS...WITH STORMS MAINLY KEEPING TO THE WEST. WILL CONTINUE INHERITED LOW POPS AS MODELS SOMETIME HAVE DIFFICULTY WITH PLACEMENT OF MCS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 85 68 87 67 / 70 40 30 10 SAN ANGELO 87 65 86 67 / 50 50 40 20 JUNCTION 89 68 88 66 / 40 70 50 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99
Hazardous weather outlook, Aug 28, 5:53 AM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 553 AM CDT SAT AUG 28 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-291100- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 553 AM CDT SAT AUG 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF WEST CENTRAL TEXAS TODAY. THE MAIN HAZARD WILL BE HEAVY RAIN WHICH COULD CAUSE FLOODING OF LOW LYING ROADWAYS AND LOW WATER CROSSINGS. A FEW STORMS COULD PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE TONIGHT AND SUNDAY...MAINLY SOUTH OF A SAN ANGELO TO BROWNWOOD LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 6:54 AM CDT | Flash Flood Warning | SJT | Jones, Taylor | 2 hr |
| Aug 28, 7:38 AM CDT | Flash Flood Warning | SJT | Nolan | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.